Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Took diflucan for yeast infection. Getting smelly discharge from vagina. What could this be?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I've been having issues for weeks now. I thought I had a yeast infection so I took diflucan. About two days after it just got worse. I went and had an exam and there was no yeast present. She said it wasn't herpes or anything she could really see but tests didn't tell me anything helpful. I've had itching that seems to get worse at night, discharge that smells different then normal, excess discharge, strange almost rough feeling areas around the vaginal opening. Researching keeps pointing me to a yeast infection but after taking diflucan twice I still have symptoms. What could this be?
It also gets swollen the more irritated it becomes/if itched, and can feel burning at times.
Posted Mon, 10 Dec 2012 in Vaginal and Uterus Health
Answered by Dr. Sree Gouri SR 2 hours later
Thanks for the query.

There is possibility of bacterial vaginosis.
Which occurs due to overgrowth of natural vaginal flora.
This can occur due to antibiotic usage, use of harsh soaps, detergents, deodorants etc.
There is possibility that insertion of nuva ring might have led to some infection.
Bacterial vaginosis usually presents with white discharge with fishy odor, itching, pain abdomen etc.
To diagnose this hanging drop preparation, KOH test etc to be done.
You once discuss this possibility with your doctor and proceed accordingly.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor